Drought, Craig
- When
- December 1, 12:00 AM CST to December 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Newspaper
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
December began with severe (D2) to extreme (D3) drought conditions across much of northeastern Oklahoma. Much of the area received between 150 and 200 percent of normal average precipitation during the month and that combined with the precipitation that was received in previous months, reduced drought conditions to below severe (D2) by the end of December.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
December began with severe (D2) to extreme (D3) drought conditions across much of northeastern Oklahoma. Much of the area received between 150 and 200 percent of normal average precipitation during the month and that combined with the precipitation that was received in previous months, reduced drought conditions to below severe (D2) by the end of December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 30, 9:30 PM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
930 PM CST THU NOV 30 2006
.UPDATE...
HAVE UPDATED THE FORECAST AND DROPPED THE WINTER STORM WARNING
FOR AREAS SOUTH OF INTERSTATE 44. MOST OF THE REMAINING
SNOW WILL BE CONFINED TO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AND WILL BE DIMINISHING QUICKLY OVER THE NEXT FEW
HOURS. WILL ALLOW THE REMAINING BLIZZARD WARNING AND WINTER
STORM WARNING TO EXPIRE AT 3 AM.
WINDS STILL CAUSING A PROBLEM NEAR THE KANSAS BORDER...ESPECIALLY
IN OSAGE AND WASHINGTON COUNTIES WHERE DRIFTING SNOW HAS BEEN
REPORTED REDUCING VISIBILITIES AND PILING UP TO 3 FEET DEEP IN
SOME SPOTS ON ROADWAYS.
SNOWFALL TOTALS HAVE RANGED FROM 5 INCHES TO NEAR 10
INCHES NORTHWEST OF I-44 WITH 5 TO 7 INCHES BEING REPORTED OVER
MOST OF THE TULSA METRO AREA. 8 TO 10 INCHES NEAR THE KANSAS
BORDER OF OSAGE AND WASHINGTON COUNTIES IS THE MOST REPORTED IN
NORTHEAST OKLAHOMA SO FAR. TULSA INTERNATIONAL AIRPORT REPORTED
5.6 INCHES AND 5.7 AT THE NATIONAL WEATHER SERVICE OFFICE IN TULSA.
SNOW WILL BE ENDING FROM THE WEST DURING THE EARLY MORNING
HOURS. CLEARING LINE WAS RAPIDLY APPROACHING INTERSTATE 35 AND
SKIES WILL BE CLEAR OVER MOST OF THE FORECAST AREA BEFORE
SUNRISE. DRIVING CONDITIONS WILL REMAIN VERY POOR IN NORTHEAST
OKLAHOMA UNTIL LATER FRIDAY.
HAVE ADJUSTED TEMPERATURES AND SKY CONDITIONS TO CURRENT TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 15 35 12 41 / 80 10 0 10
FSM 22 38 20 49 / 80 10 0 10
MLC 18 40 20 45 / 50 10 0 10
BVO 13 29 8 33 / 80 10 0 10
FYV 18 33 12 44 / 90 10 0 10
BYV 19 29 13 43 / 100 10 0 10
MKO 14 35 15 42 / 80 10 0 10
MIO 13 26 13 37 / 90 10 0 10
F10 14 37 15 42 / 70 10 0 10
HHW 22 44 23 49 / 40 10 0 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...BLIZZARD WARNING UNTIL 3 AM FRIDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ059.
WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072.
AR...WINTER STORM WARNING UNTIL 3 AM FRIDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019.
&&
SHORT TERM...15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 638 PM CST THU NOV 30 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 638 PM CST THU NOV 30 2006 ...A MAJOR WINTER STORM WILL CONTINUE TO MOVE ACROSS THE AREA TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...SIGNIFICANT. AREA..NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. WIND CHILL. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44. DISCUSSION... A POTENT WINTER STORM IS MOVING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING. MODERATE TO HEAVY SNOW WAS OCCURRING ACROSS MUCH OF NORTHEAST OKLAHOMA...ESPECIALLY NEAR AND TO THE NORTHWEST OF INTERSTATE 44. A MIXTURE OF SNOW...SLEET AND FREEZING RAIN WAS OCCURRING ACROSS MUCH OF THE REMAINDER OF THE AREA. AS MUCH AS A FOOT OF SNOW AND BLIZZARD CONDITIONS WILL OCCUR NEAR THE KANSAS BORDER. LESSER AMOUNTS WILL OCCUR TO THE SOUTH AND EAST WITH 3 TO 5 INCHES BEING COMMON ALONG A LINE FROM NEAR OKEMAH TO MUSKOGEE TO FAYETTEVILLE. THE SNOW SHOULD BEGIN TO TAPER OFF FROM THE WEST LATER THIS EVENING AND DURING THE EARLY MORNING HOURS. SKIES MAY BE CLEAR BY SUNRISE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...DANGEROUS WIND CHILL POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... COLD WEATHER WILL CONTINUE FRIDAY AND INTO THE WEEKEND. THE SNOW AND ICE WILL ONLY SLOWLY MELT THE FIRST DAY OR TWO. HIGH PRESSURE WILL BE IN CONTROL DURING THE WEEKEND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
719 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM SNOW 4 N HOMINY 36.47N 96.39W
11/30/2006 M7.0 INCH OSAGE OK PUBLIC
HEAVY SNOW CONTINUES TO FALL
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY SNOW 2 N BARTLESVILLE 36.78N 95.98W
11/30/2006 E8.0 INCH WASHINGTON OK TRAINED SPOTTER
0830 PM HEAVY SNOW COPAN 36.90N 95.93W
11/30/2006 E8.0 INCH WASHINGTON OK PUBLIC
0915 PM HEAVY SNOW 4 NNE BROKEN ARROW 36.11N 95.76W
11/30/2006 M5.0 INCH WAGONER OK PUBLIC
&&
JDSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HEAVY SNOW 15 S BARTLESVILLE 36.53N 95.98W
11/30/2006 E0.0 INCH WASHINGTON OK TRAINED SPOTTER
HIGHWAY 75 SOUTH OF BARTLESVILLE VISIBILITY VERY LOW...10
FEET...IN BLOWING AND DRIFTING SNOW. ESTIMATED 7 INCHES
OF SNOW ON THE GROUND
&&
MEBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
947 PM CST THU NOV 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HEAVY SNOW 15 W TULSA 36.13N 96.19W
11/30/2006 E0.0 INCH TULSA OK LAW ENFORCEMENT
LAW ENFORCEMENT CLOSING CIMMIRON TURNPIKE TO TRAFFIC DUE
TO HAZARDOUS CONDITIONS. NATIONAL GUARD WORKING WEST FROM
TULSA ENTRANCE WESTWARD SEARCHING FOR STRANDED MOTORISTS
&&
JDSThe national radar mosaic for the moment the first event began.
12 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 6860, 6861, 6862, 6863, 6864, 6865, 6866, 6867, 6868, 6869, 6870, 6871.